MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Off-Label Use (1494); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon was loading a 13.7mm micl13.7 implantable collamer lens, -16.00 diopter, and noted a nick in the lens.There was no patient contact and the backup lens was implanted.The problem was resolved and the patient is doing well.The cause of the event was unknown.
 
Additional Manufacturer Narrative
H3: device evaluation: the lens was returned in liquid in lens vial.Visual inspection found the lens haptic torn.H6 - device code: 1494 - this lens model is contraindicated for patients with age less than that of 21 years.Claim # : (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia, ca
MDR Report Key10356711
Report Number2023826-2020-01607
Device Sequence Number19423144
Product Code MTA
UDI-Device Identifier00841542103688
UDI-Public00841542103688
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR